Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Rash under lips, gets light occasionally, becomes redder on application of heat. Reason?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 5956 Questions
Question
I have a rash just under my lip. it is smooth to the touch, just red and blotchy. im not sure what it is. I thought it was just razor burn, but its not going away. occasionally it will get lighter, but then when heat is applies, it gets a little redder until my skin cools.
Posted Sun, 2 Jun 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 14 minutes later
Hello dear,
Thanks for the query.
It is a condition called as Erythema ab igne.
In simple words it is a reaction of skin to heat.

Although it is harmless but if it remains for years there are chances of development of cancer in it.

Treatment is to avoid local heat like razor and apply hydrocortisone 1 % gel daily once for 15 days.
You will get relief.

Thank you
Above answer was peer-reviewed by
 
Follow-up: Rash under lips, gets light occasionally, becomes redder on application of heat. Reason? 14 hours later
I noticed it after i had a pimple form, so i put some neosporin on it. i did a little research and found out the it could be peroidal dermatitus. i researched this and it says not to use topical cremes, that it just needs to run its course. Is this advisable?
 
 
Answered by Dr. Rahul Kumar 1 hour later
Hello
Thanks for follow up,

You had not mentioned about the cream, ya surely neosporin can cause perioral dermatitis.

stop using it, but you can apply hydrocortisone, it will help in fast relief.

Thank you


Above answer was peer-reviewed by
 
Follow-up: Rash under lips, gets light occasionally, becomes redder on application of heat. Reason? 11 hours later
Thank you very much for your help Dr. XXXXXXX
 
 
Answered by Dr. Rahul Kumar 35 hours later
You are most welcome.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor